MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Rupture (2208); Embolism/Embolus (4438)
Date of Event 12/05/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a 65.4mm ruptured thoracic aortic aneurysm.It was reported over 7 years later, the patient presented to er.A ct revealed an increase in aneurysm size likely due to a type iii endoleak.Two days later , an urgent tevar procedure was performed.The physician stated it was believed the bare stent of the vamf3636c200tj had eroded through the fabric of the vamf4444c200tu stent graft causing the suspected type iii endoleak.During the intervention a valiant navion was implanted to cover the tear and endoleak was resolved following its deployment.The patient survived the procedure, but post-operatively developed a clot in the right lung which a test tube was unable to clear.The patient became acidotic and expired on an unknown date.It was said the physician in consultation with the patients family decided to forgo routine follow-up scans for this patient 3 years previously as there was no further endovascular testament options available and it was known the patient was unlikely to survive an open repair.As per the physician the cause of the iiib endoleak was the bare stent of the distal device eroding the fabric of the proximal device.No additional clinical sequalae were provided and the patient is expired.
 
Additional Manufacturer Narrative
It was reported the physician stated that the clot in the right pleural cavity was the result of a ruptured aorta.He stated that the er had contemplated chest tube insertion upon presentation in the unit but realized the potential fatal impact it would have caused prior to sealing the leak.Correction: valiant captiva stent grafts were implanted in the endovascular treatment of a 65.4mm ruptured thoracic aortic aneurysm on the (b)(6) 2013.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H:6 conclusion code updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11018174
Report Number9612164-2020-04937
Device Sequence Number753618
Product Code MIH
UDI-Device Identifier00613994797964
UDI-Public00613994797964
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2014
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/16/2020
01/14/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/11/2021
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age88 YR